Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 15, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Aug 24, 2008, 9:12 PM MDT for Lemhi County, Idaho. It took effect at Aug 25, 2008, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2008, 9:12 PM MDT (03:12 UTC)
- In effect from
- Aug 25, 2008, 12:00 PM MDT
- Expired
- Aug 25, 2008, 10:21 PM MDT
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4704 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 250312 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 912 PM MDT SUN AUG 24 2008 ...GUSTY WINDS EXPECTED MONDAY AFTERNOON ACROSS LEMHI COUNTY... .MANY FACTORS ARE COMING TOGETHER FOR STRONG GUSTY WINDS ACROSS LEMHI COUNTY MONDAY AFTERNOON THROUGH MONDAY EVENING...VERY SIMILAR TO LAST THURSDAY. MID-LEVEL WIND SPEEDS OF 30 TO 40 KNOTS WILL MIX DOWN TO THE SURFACE AS A VERY UNSTABLE ATMOSPHERE AND TEMPERATURE DEW POINT SPREADS OF 50 DEGREES OR MORE WILL ENHANCE DRY DOWN BURST AND WIND GUST POTENTIAL. GUSTY WINDS WILL BE LESS INTENSE AFTER MIDNIGHT BUT BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS THE SURFACE PRESSURE GRADIENT REMAINS VERY TIGHT ASSOCIATED WITH THE COLD FRONTAL PASSAGE. IDZ009-010-251200- /O.NEW.KMSO.WI.Y.0015.080825T1800Z-080826T0600Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 912 PM MDT SUN AUG 24 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM MONDAY TO MIDNIGHT MDT MONDAY NIGHT. SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED FROM 12 PM MONDAY THROUGH MIDNIGHT MDT MONDAY NIGHT ACROSS LEMHI COUNTY. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KMSO 251002 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 402 AM MDT MON AUG 25 2008 .AN APPROACHING COLD FRONT WILL CAUSE STRONG WINDS ACROSS LEMHI COUNTY THIS AFTERNOON AND EVENING. INSTABILITY AHEAD OF THE FRONT WILL ALLOW MID-LEVEL WIND SPEEDS OF 30 TO 40 KNOTS TO MIX DOWN TO THE SURFACE. IDZ009-010-252115- /O.CON.KMSO.WI.Y.0015.080825T1800Z-080826T0600Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 402 AM MDT MON AUG 25 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT IN LEMHI COUNTY IDAHO... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS LEMHI COUNTY. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 252023 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 223 PM MDT MON AUG 25 2008 .AN APPROACHING COLD FRONT WILL CAUSE STRONG WINDS ACROSS LEMHI COUNTY THIS AFTERNOON AND EVENING. INSTABILITY AHEAD OF THE FRONT WILL ALLOW MID-LEVEL WIND SPEEDS OF 35 TO 45 MPH TO MIX DOWN TO THE SURFACE. IDZ009-010-260430- /O.CON.KMSO.WI.Y.0015.000000T0000Z-080826T0600Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 223 PM MDT MON AUG 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS LEMHI COUNTY. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 260421 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1021 PM MDT MON AUG 25 2008 IDZ009-010-260530- /O.CAN.KMSO.WI.Y.0015.000000T0000Z-080826T0600Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 1021 PM MDT MON AUG 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. THE PRESSURE GRADIENT RESPONSIBLE FOR STRONG...GUSTY WINDS ACROSS LEMHI COUNTY HAS WEAKENED CAUSING WINDS TO SUBSIDE BELOW ADVISORY CRITERIA. A BRIEF BURST OF GUSTY WINDS TO 40 MPH CAN BE EXPECTED AROUND MIDNIGHT AS A FRONTAL BOUNDARY PUSHES THROUGH THE REGION. BUT WINDS WILL GRADUALLY SUBSIDE THERE AFTER OVERNIGHT IN THE POST FRONTAL AIRMASS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Aug 24, 5:05 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 24, 5:05 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MISSOULA MT
505 PM MDT SUN AUG 24 2008
.UPDATE...ISSUED A RED FLAG WARNING FOR BEAVERHEAD AND DEERLODGE FOR
THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING.
&&
.DISCUSSION...VERY DRY AIR AND UNSTABLE ATMOSPHERE IS RESULTING IN
HIGHER WINDS THAN PREVIOUSLY FORECAST. CRITICAL FIRE CONDITIONS
HAVE DEVELOPED SO ISSUED A RED FLAG WARNING FOR WINDS AND LOW
HUMIDITIES. EXPECT THESE WINDS TO DECREASE WITH SUNSET SO ONLY
ISSUED THROUGH 9 PM MDT.
&&
.AVIATION...TEMPERATURE DEWPOINT DEPRESSIONS ARE LARGE ENOUGH TO AID
GUSTY WINDS ACROSS SOUTH CENTRAL IDAHO AND SOUTHWEST MONTANA THIS
AFTERNOON/EVENING. WINDS WILL IMPACT KSMN AND KBTM AND DIMINISH NEAR
SUNSET. ON MONDAY A COLD FRONT WILL APPROACH THE NORTHERN ROCKIES.
WINDS WILL INCREASE AT ALL AIRFIELDS DURING THE AFTERNOON AS SURFACE
PRESSURE GRADIENTS TIGHTEN AHEAD OF THE FRONT. WIDESPREAD SHOWERS
WITH EMBEDDED THUNDERSTORMS WILL CAUSE REDUCED
VISIBILITIES...LOWERED CEILINGS AND TERRAIN OBSCURATIONS AT TIMES
FROM MONDAY EVENING THROUGH TUESDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 214 PM MDT SUN AUG 24 2008/
DISCUSSION...SOUTHWESTERLY FLOW WILL CONTINUE OVER THE REGION
THIS EVENING. INCREASING MID-LEVEL WINDS IN NORTHWEST MONTANA AND
GOOD INSTABILITY ACROSS THE AREA THIS AFTERNOON AND EVENING WILL
ALLOW FOR MIXING DOWN OF THESE WINDS TO THE HIGHER TERRAIN. THIS
WILL RESULT IN SOME OCCASIONAL GUSTY WINDS PARTICULARLY IN GLACIER
PARK LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL TROUGH AND
ASSOCIATED SURFACE COLD FRONT WILL PUSH TOWARDS THE AREA TONIGHT.
EXPECT TO SEE INCREASING CLOUDS IN NORTHWEST MONTANA OVERNIGHT
PROGRESSING SOUTHEASTWARD THROUGH THE DAY MONDAY. THE COLD FRONT
IS EXPECTED TO BE OVER THE IDAHO PANHANDLE AND NORTHWEST MONTANA
BY MIDDAY TOMORROW AND CONTINUE MOVING SOUTHEAST THROUGH THE REST
OF THE DAY. WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE
EXPECTED ALONG THE FRONT BUT WILL TURN TO MORE STRATIFORM RAIN
BEHIND IT. WINDS WILL INCREASE IN ALL LOCATIONS MONDAY AFTERNOON.
THIS WILL BE OF PARTICULAR FIRE WEATHER CONCERN OVER FAR SOUTHWEST
MONTANA WHERE HUMIDITIES WILL STILL BE QUITE DRY AND LITTLE
PRECIPITATION IS EXPECTED. CONTINUED THE FIRE WEATHER WATCH FOR
PORTIONS OF SOUTHWEST MONTANA DUE TO THE EXPECTED HIGH WINDS AND
LOW RELATIVE HUMIDITY ON MONDAY AFTERNOON AND EVENING. PLEASE
VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MISSOULA FOR MORE DETAILED
INFORMATION.
IN NORTH CENTRAL IDAHO...NORTHWEST AND WEST CENTRAL
MONTANA...WIDESPREAD RAIN WILL MOISTEN UP THE LOWER ATMOSPHERE
ENOUGH THAT NO HIGHLIGHTS WILL BE NECESSARY. TEMPERATURES WILL
STILL BE WARM ACROSS SOUTHWEST MONTANA AND LEMHI COUNTY IDAHO
WHICH WILL TAKE ADVANTAGE FROM MORE PRE-FRONTAL DAYTIME HEATING.
ELSEWHERE HIGHS ON MONDAY WILL ONLY REACH THE UPPER 70S AND LOWER
80S.
MONDAY NIGHT...THE UPPER LEVEL TROUGH WILL BE OVER THE REGION WITH
THE SURFACE FRONT PUSHING OFF TO THE EAST. EXPECT TO SEE
WIDESPREAD RAINFALL OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO
THAT WILL LINGER INTO TUESDAY. COOLER TEMPERATURES MOVE INTO THE
AREA ON TUESDAY AS THE TROUGH MOVES TO THE EAST...WEDNESDAY A COOL
NORTHWEST FLOW SETS UP OVER THE REGION.
WEDNESDAY NIGHT THROUGH SUNDAY...TRANSITORY HIGH PRESSURE IS
EXPECTED TO DEVELOP OVER THE NORTHERN ROCKIES THURSDAY MORNING
LEADING TO DRY CONDITIONS AND WARM AFTERNOONS THURSDAY AND FRIDAY.
HOWEVER...A MORE EARLY FALL-LIKE WEATHER PATTERN OF COOLING
TEMPERATURES WITH A REGIONAL MEAN TROUGH OF LOW PRESSURE APPEARS TO
BE SHAPING UP FOR THE WEEKEND AND BEYOND. THERE IS SOME UNCERTAINTY
FOR THE WEEKEND WITH THE STRENGTH AND TIMING OF A COLD FRONT...BUT
CURRENT THINKING IS A WEAK FRONT WILL MOVE INTO THE NORTHERN ROCKIES
MIDDAY SATURDAY...RESULTING IN NEAR NORMAL TEMPERATURES FALLING TO
SLIGHTLY BELOW NORMAL AS WELL AS PRODUCING A FEW SHOWERS INTO
SUNDAY.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR DEERLODGE/WEST
BEAVERHEAD-EAST BEAVERHEAD.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD.
ID...&&
SHORT TERM...MEAD
PREVIOUS DISCUSSION....FOSTER/KOLATA/SIGLER
AVIATION...DEROSANearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.